Top
30
Doctor insights on: Can Vitamins Cause Hives

Share
1

1
Does too much vitamin C cause hives?

Does too much vitamin C cause hives?

Possible: There are many causes of hives. Most likely, too much vitamin c is not the cause but rather something that contains vitamin c (like a supplement or a food). ...Read more

Dr. Hirenkumar Italia
3 Doctors shared insights

Hives (Definition)

An outbreak of red bumps or wheals that appear quickly after exposure to certain allergens (foods, medications, other substances). They can vary in size, are itchy, can burn, and can last for up to ...Read more


2

2
Can vitamin d deficiency be a cause of chronic idopathic Hives. I've been suffering for 7 months- and just found out vitamin d is 14!! ?

While there is some: ..evidence that vitamin D may be related to immune function, I can't find any specific reports of hives related to vitamin D deficiency (although there are a tremendous number of unexpected signs and symptoms of vitamin D deficiency not previously appreciated!). Work with your doctor to replace/normalize your vitamin D level. A surprising benefit may be an improvement in your hives. Good wishes:) ...Read more

3

3
Low vitamin D (15) on 10week 20, 000iu x 3 weekly. Could deficiency cause urticaria? Blood test show grass and tree allergy, is this the cause?

Low vitamin D (15) on 10week 20, 000iu x 3 weekly. Could deficiency cause urticaria? Blood test show grass and tree allergy, is this the cause?

Separate issues: Vitamin D deficiency is not a likely cause of urticaria. Allergy to pollen is a separate issue and needs different treatment.
For good health - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form.
Practice safe sex.
Get HPV vaccine. ...Read more

5

5
Vitamins for a 5 yr old with chronic hives?

Vitamins for a 5 yr old with chronic hives?

Hives: Vitamin c, 500 to 900 mgs could help, also plus quercetin. You can also go to get a alcat test, ige lab, others igg and found more about what initiate the problem, urticaria or angioedema. Check for the vita c and age, plus vita d for kids. Remember 15 to 30 mins / sun per day. Improve the vit k, a, b, e in concentrations specific /age. Guava kiwi and orange are good source, if not allergy. ...Read more

6

6
First Xolair injection in 2 days for chronic hives/allergies. Is there anything/meds/vitamins that I should avoid while taking it?

No: There is no specific drug you need to avoid unless you are allergic to it. Xolair takes several weeks to work when used for hives. ...Read more

8

8
Finished 2nd cycle of Clomid (clomiphene) & developed severe rash, welts and hives. Also took new prenatal vitamin around same time. Which is more likely culprit?

Maybe neither: I wouldn't be certain of either one, you might look outside that box. In over 20 years of prescribing clomid, (clomiphene) 1000s of cycles I've never heard of a rash. ...Read more

9

9
My wife has chronic hives from an auto immune disorder. What vitamins and supplements can she take to help strengthen her immune system?

My wife has chronic hives from an auto immune disorder. What vitamins and supplements can she take to help strengthen her immune system?

NONE: See a dermatologist. She can be treated. Don't waste your money on useless junk. There is no such thing as "strengthen the immune system". Meanwhile try claratin or Allegra (fexofenadine) or zyrtec----get a generic. ...Read more

10

10
I'm taking vitamin D3 B12 pristiq (desvenlafaxine) singulair and chondroition and am breaking out in hives at times could there be a interaction between these?

I'm taking vitamin D3 B12 pristiq (desvenlafaxine) singulair and chondroition and am breaking out in hives at times could there be a interaction between these?

Hives: Could be caused by medication, environmental allergies, exposure to cold, or for no reason just to name a few possibilities.. Only with an exam and testing would you get an accurate diagnosis. ...Read more

11

11
I got hives on my ears and sides of my face. Its from vitamin E oil. I stopped using it. How do I get rid of the hives fast.?

I got hives on my ears and sides of my face. Its from vitamin E oil. I stopped using it. How do I get rid of the hives fast.?

Benadryl (diphenhydramine): I would try an antihistamine like Benadryl (diphenhydramine) if you don't have a medical reason not to take it. It might make you sleepy so be aware. If this doesn't work, see your health care provider for other options, and if you develop any mouth or throat swelling, or trouble breathing, call 911 and get help immediately, because that might be a dangerous allergic reaction. ...Read more

12

12
54 yarold male skin rash/hives. Bone & joint pain vitamin d level 13ng/ml...

54 yarold male skin rash/hives. Bone & joint pain vitamin d level 13ng/ml...

Complicated: You have significant vit d deficiency and I would suggest that you take vitamin d3 instead of d2 and get another level in about 2 months to assess the status. Consider taking calcium supplement also. I have seen itchy skin lesions which subsided after adequate vitamin d3 supplement. You do need to check with your doctor and make sure that you don't have osteoporosis ...Read more

14

14
I have Chronic Urticaria and my anti thyroglobulin is 4670, I'm low vitamin d and have fatigue. Dr said its Hashimoto, other dr said CU cancels it.???

I have Chronic Urticaria and my anti thyroglobulin is 4670, I'm low vitamin d and have fatigue. Dr said its Hashimoto, other dr said CU cancels it.???

Start somewhere.: Hi, Thank you for your question.

Start treatment for everything including Hashimotos, Vitamin D deficiency and hopefully those will improve your fatigue. You can take second generation anti-histamines for the chronic urticaria.

Hope that helps. Contact me if you have any other questions :-)
Dr. M ...Read more

15

15
Which vitamin (s) deficiency causes someone to always feel really cold?

Which vitamin (s) deficiency causes someone to always feel really cold?

Cold?: There are many reasons one might feel cold from vascular to neurological to endocrine to psychiatric etc. See an MD for a proper workup before you waste your money on vitamins ...Read more

17

17
Can vitamins cause uti?

Probably not: There is no evidence to say that vitamins cause uti. ...Read more

18

18
Can vitamin pills cause dysuria?

Can vitamin pills cause dysuria?

No: Just regular vitamin pills do not cause dysuria in my experience. I suppose if you were taking lots of calcium supplements that could in rare cases lead to kidney stones (which are painful). ...Read more

19

19
What vitamins cause constipation?

What vitamins cause constipation?

Iron: Vitamins with excess iron and some with lots of calcium. ...Read more

20

20
What vitamin can cause skin welts?

What vitamin can cause skin welts?

Niacin?: Flushing Niacin can cause flushing and itch, but if you are having welts, you may be allergic to something else. ...Read more

21

21
Can some vitamins cause drowsiness?

Can some vitamins cause drowsiness?

It depends: Vitamins consumed in whole foods by themselves should not cause drowsiness. Taken in pill form, they may be combined with other compounds that can be contributing to drowsiness. Consult with a physician regarding your vitamin usage. ...Read more

22

22
What causes high vitamin B12 levels?

Intake + Absorption: Vitamin b12, aka cyanocobalamin, is common in a huge variety of foods; low intake rare. However, none of us absorb B12 directly. Instead, the cells of the upper ⅔ of the stomach which secrete hydrochloric, hcl, acid also produce & secrete a protein, called intrinsic-factor, which binds b12. The small intestines absorb intrinsic-factor with whatever B12 is bound, & the B12 is thereby also absorbed. ...Read more

23

23
Will expired vitamins cause diarrhea?

Will expired vitamins cause diarrhea?

Could be: You probably don't want to be taking expired vitamins. Vitamin c and magnesium are also components which may commonly cause diarrhea, depending on how much the product contains. ...Read more

26

26
Do too many vitamins cause kidney damage?

Really no: A preposterous overdose of vitamin c can give you oxalate nephropathy. Vitamin d toxicity can give you nephrocalcinosis. But there's a huge safety range. Don't do too much vitamin c if you already have compromised renal function. ...Read more

27

27
Can alcohol cause a decrease in vitamin e?

Can alcohol cause a decrease in vitamin e?

Unsure: There are few studies in humans on this that I have been able to locate. Some of the damage that alcohol does to the body involves increases in oxidizing substances, where anti-oxidants can help prevent damage, and vitamin E is an anti-oxidant. Some people feel that extra vitamin E may be helpful in those with alcoholism, but there is no real proof of this. 15-30 mg of vit e would be reasonable. ...Read more

28

28
Please tell me what can cause high vitamin d?

Please tell me what can cause high vitamin d?

Pills, sun, or food: The three major sources of vitamin d are supplement pills, sun exposure and food, both natural like wild salmon and fortified like milk. Are you getting vitamin d from multiple sources. Too much vitamin d can become toxic. Stay between 30 and 50 for best levels. ...Read more

30

30
What would cause elevation in vitamin D3 levels?

What would cause elevation in vitamin D3 levels?

Vitamin D: Vitamin d intake, but it is uncommon unless someone has taken in a significantly excessive dose of vitamin d for an extended length of time. It is also rarely seen in some uncommon malignancies, rare genetic metabolic abnormalities and hyperparathyroidism. ...Read more